MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 8X18IN 1 S/A CTB-1 CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ UD 8X18IN 1 S/A CTB-1 CR; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCPB841D
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint#: (b)(4).H3 investigation summary: the product was returned to eth for evaluation.Visual inspection revealed that one dispensed suture, one winding former with five detached needles and three needle sutures were received for analysis.The product code vcpb841d is multistrand and contains eight strands per packet.Upon visual inspection of detached needles, the swage and attachment area were noted to be as expected.The barrel hole of the needles was examined under magnification with no suture remnant noted.However, a short insertion was observed in the end of the dispensed suture, as the insertion end of the suture did not meet the requirement.The others four sutures were not returned for evaluation.In the inspections of three needle suture combinations the swage and attachment area were noted to be as expected.As the sutures are absorbable and the duration of exposure of the suture in the environment could not be determined, the functional test could not be performed.Based on the information currently available, short insertion issue was identified as wrong number of strands during the investigation of the sample received.This product issue will be addressed through the ethicon quality system.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformance's were identified.
 
Event or Problem Description
It was reported that a patient underwent an unknown surgery on an unknown date and suture was used.During the procedure, it was reported by a sales rep that, after opening the package, it was found that the needle and the suture had been detached.It was a control release needle.Another product was used to complete the case.Upon visual inspection of detached needles, the swage and attachment area were noted to be as expected.The barrel hole of the needles was examined under magnification with no suture remnant noted.However, a short insertion was observed in the end of the dispensed suture, as the insertion end of the suture did not meet the requirement.The others four sutures were not returned for evaluation.In the inspections of three needle suture combinations the swage and attachment area were noted to be as expected.As the sutures are absorbable and the duration of exposure of the suture in the environment could not be determined, the functional test could not be performed.Based on the information currently available, short insertion issue was identified as wrong number of strands during the investigation of the sample received.This product issue will be addressed through the ethicon quality system.Further details are not provided from the hp.No adverse patient consequences were reported.Additional information was requested.

Brand Name
VCL+ UD 8X18IN 1 S/A CTB-1 CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24431569
Report Number2210968-2026-01936
Device Sequence Number10227571
Product Code GAM
UDI-Device Identifier10705031056640
UDI-Public(01)10705031056640(17)300630(10)109PAQ
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCPB841D
Device Lot Number109PAQ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2026
Initial Report FDA Received Date02/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown